[Skip to Content]
[Skip to Content Landing]
Article
December 1969

NEONATAL MESENTERIC ARTERY THROMBOSIS-Reply

Am J Dis Child. 1969;118(6):940. doi:10.1001/archpedi.1969.02100040942031
Abstract

To the Editor.—I wish to thank Drs. W. J. Keenan and A. J. McAdams for their letter. Their references would indicate that steroids increase coagulability in adults. The use of hydrocortisone in the management of this infant may have been unnecessary, but it is more likely that the thrombosis resulted from the fact that the infant was an infant of a diabetic mother rather than from the use of hydrocortisone.1

Glucagon2 might have been tried or perhaps epinephrine3,4 rather than steroids, although steroids are mentioned as treatment for hypoglycemia when on repeated assay the glucose fails to rise.5

I would appreciate comments from other readers on the effects of steroids on neonatal coagulability.

First Page Preview View Large
First page PDF preview
First page PDF preview
×